Alert archive / Ohio / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 265, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 13, 2021, 5:13 PM EDT for Monroe County, Noble County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 13, 2021, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:25 PM EDT | TSTM WND DMG | 3 E Dexter City, OH | 911 CENTER REPORTING NUMEROUS TREES AND POWER LINES DOWN IN COUNTY. TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 4:46 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491
WUUS51 KPBZ 132113
SVRPBZ
OHC111-121-132200-
/O.NEW.KPBZ.SV.W.0265.210813T2113Z-210813T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
513 PM EDT Fri Aug 13 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Western Monroe County in east central Ohio...
Eastern Noble County in east central Ohio...
* Until 600 PM EDT.
* At 513 PM EDT, a severe thunderstorm was located 10 miles north of
Marietta, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Dudley, Summerfield, Lewisville, Dexter City, Antioch, Stafford,
Graysville, Harriettsville, and Rinard Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3962 8159 3988 8133 3963 8095 3957 8107
3958 8126 3961 8127 3961 8128 3959 8129
3959 8136 3960 8137 3960 8139 3963 8142
3963 8145 3965 8145 3964 8147 3958 8148
3959 8159
TIME...MOT...LOC 2113Z 228DEG 27KT 3958 8143
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RACKLEY2 follow-up statements
461
WWUS51 KPBZ 132132
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
532 PM EDT Fri Aug 13 2021
OHC111-121-132200-
/O.CON.KPBZ.SV.W.0265.000000T0000Z-210813T2200Z/
Monroe OH-Noble OH-
532 PM EDT Fri Aug 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN MONROE AND EASTERN NOBLE COUNTIES...
At 532 PM EDT, a severe thunderstorm was located 11 miles southwest
of Woodsfield, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
Locations impacted include...
Dudley, Summerfield, Lewisville, Stafford, Graysville, and
Harriettsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3972 8108 3959 8126 3961 8127 3961 8128
3959 8129 3959 8136 3960 8137 3965 8145
3970 8150 3988 8133
TIME...MOT...LOC 2132Z 228DEG 27KT 3968 8129
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RACKLEY450
WWUS51 KPBZ 132151
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
551 PM EDT Fri Aug 13 2021
OHC111-121-132201-
/O.EXP.KPBZ.SV.W.0265.000000T0000Z-210813T2200Z/
Monroe OH-Noble OH-
551 PM EDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE AND
EASTERN NOBLE COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
LAT...LON 3972 8108 3959 8126 3961 8127 3961 8128
3959 8129 3959 8136 3960 8137 3965 8145
3970 8150 3988 8133
TIME...MOT...LOC 2151Z 228DEG 27KT 3977 8116
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:56 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 13, 4:56 PM EDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 456 PM EDT Fri Aug 13 2021 .SYNOPSIS... Warmth, humidity, and periodic showers and thunderstorms can be expected until cold frontal passage late tonight. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Severe Thunderstorm Watch has been issued for the region with no changes to the discussion issued just a bit ago... Buoyancy remains quite notable this afternoon, but very little convection has formed in the region so far owing to subsidence in the wake of a morning mesoscale convective vortex (MCV). A second such MCV is approaching swrn OH, which will increase broad lift across the OH Valley late this afternoon and evening while abundant afternoon sunshine will help with airmass recovery. In truth, very little recovery appears to be needed, since a RAOB launched at 20Z indicates minimal CINH remaining amid moderate CAPE and DCAPE sufficient for severe downbursts. Scattered strong to severe storms capable of damaging wind gusts are forming at this time as the wrn OH MCV approaches, with increasing coverage as a cold front impinges on the area. Given prior rainfall, flash flooding also may be a concern. Prior discussion follows... Broken record forecast continues with scattered storms expected to develop again this afternoon and tonight with the passage of a cold front. Convection has largely been contained by warmer air aloft but eventually will begin to fire as convective temperatures are met and an upstream MCV apparent in latest satellite imagery begins to have an impact later this afternoon. CAMs continue to have difficulty but overall the severe threat remains, with MLCAPE near 2000J/KG, 25kts effective shear, and sufficient dry air aloft. Damaging winds are the primary threat. Flooding is also a concern, especially for areas that observed a lot of rain during yesterday's convection. One hour FFG values are 1-1.5" in areas of SW PA...lower in metro areas. The trough axis will pass through late tonight and drag the surface cold front southeastward. Until the trough and surface boundary pass, the risk for showers and storms continues. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... A lingering shower or storm is possible in the southeast Saturday morning until the front finally exits. Conditions will quickly improve Saturday, with decreasing cloud cover and much more comfortable conditions. Broad high pressure will settle in on Sunday. Expect sunshine through high clouds with near seasonable temperatures and comfortable conditions. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... The western side of the high will move into the area on Monday and Tuesday allowing warm and moist air to once again flow back into the region. This will bring active weather to the region for the later part of the extended period. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... VFR should prevail until the approach of a cold front, with scattered thunderstorms developing from mid to late afternoon through this evening. Local MVFR/IFR restrictions may be realized in convective activity in conjunction with strong to severe storms capable of producing damaging wind gusts. MVFR/IFR cigs will then settle across the region once the cold front arrives tonight, provided excess llvl moisture and cooling aloft, with scattered showers lingering through dawn Saturday. The FROPA should finally be denoted by a nwly wind shift, with gradual cig improvement to VFR toward midday. .Outlook... Gradual improvement to VFR is expected under building high pressure Saturday, with favorable flight conditions expected to persist into Sunday. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && Update...Kramar
Hazardous weather outlook, Aug 13, 5:13 PM EDT, 0 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 513 PM EDT Fri Aug 13 2021 OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-142115- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 513 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Additionally, flash flooding will be possible from any storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-015-016-142115- Mercer-Venango-Forest-Clarion-Jefferson PA- 513 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for northwest Pennsylvania and western Pennsylvania. .DAY ONE...Tonight. Isolated severe storms will be possible this afternoon and evening. the main threat will be damaging wind gusts. Storms also will be capable of producing heavy downpours which could cause localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, Aug 13, 11:34 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1134 AM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD BROOKVILLE 41.16N 79.08W
08/12/2021 JEFFERSON PA 911 CALL CENTER
STREET FLOODING REPORTED IN BROOKVILLE
&&
EVENT NUMBER PBZ2102189
MFLocal storm report, Aug 13, 11:38 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 AM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD BROOKVILLE 41.16N 79.08W
08/12/2021 JEFFERSON PA 911 CALL CENTER
STREET FLOODING REPORTED IN BROOKVILLE
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ2102189
MFLocal storm report, Aug 13, 2:11 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
211 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM DOWNBURST HAYSVILLE 40.53N 80.15W
08/12/2021 E80 MPH ALLEGHENY PA NWS STORM SURVEY
NWS EMPLOYEE WITNESSED A DOWNBURST CROSS FROM MOON
TOWNSHIP AND CORAOPOLIS...ACROSS THE OHIO RIVER...AND
PROCEED INTO OSBORNE/HAYSVILLE BETWEEN 634 AND 639 PM.
THIS EVENT PRODUCED VISIBLE WAVES OF AT LEAST 3 FEET ON
THE OHIO RIVER. PEAK DAMAGE APPEARS TO HAVE OCCURRED
JUST NORTHEAST OF THE RIVER...WITH SEVERAL DOZEN LARGE
TREES OBSERVED UPROOTED OR SNAPPED ALONG A HALF MILE
STRETCH OF RT 65 AND BEAVER ROAD. WIND SPEEDS ESTIMATED
BETWEEN 70 AND 80 MPH.
&&
EVENT NUMBER PBZ2102190
BOOKBINDERSpecial weather statement, Aug 13, 4:51 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
451 PM EDT Fri Aug 13 2021
OHZ057-132130-
Muskingum OH-
451 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Muskingum
County through 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry State Forest, moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Zanesville, South Zanesville, Philo, Pleasant Grove, Fultonham,
Cannelville, High Hill, Chandlersville, Ruraldale, Bridgeville,
Duncan Falls, and East Fultonham.
This includes Interstate 70 in Ohio between mile markers 157 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
&&
LAT...LON 3988 8216 4000 8184 3977 8170 3976 8170
3977 8207 3982 8208 3982 8217
TIME...MOT...LOC 2051Z 245DEG 6KT 3974 8213
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 13, 5:04 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
504 PM EDT Fri Aug 13 2021
WVZ012-132145-
Wetzel WV-
504 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of central Wetzel
County through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pine Grove, or 7 miles southeast of New Martinsville, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
New Martinsville, Pine Grove, Jacksonburg, Porters Falls, Wileyville,
Big Run, and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio...and northern West Virginia.
&&
LAT...LON 3949 8072 3949 8073 3951 8074 3954 8078
3955 8078 3956 8081 3956 8082 3958 8083
3959 8085 3960 8085 3958 8088 3960 8092
3972 8071 3956 8052 3948 8072
TIME...MOT...LOC 2104Z 234DEG 11KT 3958 8077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RACKLEYSpecial weather statement, Aug 13, 5:07 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Fri Aug 13 2021
OHZ068-069-132145-
Monroe OH-Noble OH-
507 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Monroe
and southeastern Noble Counties through 545 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Beverly, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegatation is possible.
Locations impacted include...
Dudley, Summerfield, Dexter City, Stafford, Graysville,
Harriettsville, and Rinard Mills.
This includes Interstate 77 in Ohio between mile markers 18 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
east central Ohio.
&&
LAT...LON 3964 8159 3982 8137 3961 8106 3957 8114
3958 8126 3961 8127 3961 8128 3959 8129
3959 8136 3960 8137 3960 8139 3961 8139
3962 8141 3963 8142 3963 8145 3965 8145
3965 8147 3958 8147 3959 8159
TIME...MOT...LOC 2107Z 231DEG 24KT 3955 8148
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:36 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 12, 8:39 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 51 min |
| Aug 12, 9:00 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Harrison, Jefferson, Tuscarawas | 60 min |
| Aug 12, 11:26 PM EDT | Special Weather Statement | PBZ | Noble | 34 min |
| Aug 12, 11:29 PM EDT | Special Weather Statement | PBZ | Harrison | 46 min |
| Aug 12, 11:43 PM EDT | Areal Flood Warning | PBZ | Jefferson | 92 min |
| Aug 13, 4:51 PM EDT | Special Weather Statement | PBZ | Muskingum | 39 min |
| Aug 13, 5:07 PM EDT | Special Weather Statement | PBZ | Noble | 38 min |
| Aug 13, 5:19 PM EDT | Special Weather Statement | PBZ | Columbiana | 26 min |
| Aug 13, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 39 min |
| Aug 13, 5:29 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 31 min |
| Aug 13, 5:36 PM EDT | Special Weather Statement | PBZ | Muskingum | 39 min |
| Aug 13, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 45 min |
| Aug 13, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 34 min |
| Aug 13, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Jefferson | 47 min |
| Aug 13, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison, Jefferson | 27 min |
| Aug 13, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.